Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 43, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 6, 2007, 12:56 PM MST for Cochise County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2007, 12:56 PM MST (19:56 UTC)
- Expired
- Aug 6, 2007, 1:45 PM MST
- In force
- 49 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 62 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 061957 FFWTWC AZC003-062045- /X.NEW.KTWC.FF.W.0043.070806T1956Z-070806T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1256 PM MST MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 145 PM MST * AT 1251 PM MST...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAIN AND STREET FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NICKSVILLE AND HEREFORD TRAINED WEATHER SPOTTERS NEAR HEREFORD REPORTED RAINFALL OF NEAR ONE INCH IN LESS THAN 30 MINUTES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3141 11031 3137 11023 3147 11010 3156 11022 $$ WEATHER.GOV/TUCSON EVANS
2 follow-up statements
000 WGUS75 KTWC 062020 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 120 PM MST MON AUG 6 2007 AZC003-062045- /X.CON.KTWC.FF.W.0043.000000T0000Z-070806T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 120 PM MST MON AUG 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM MST FOR SOUTHWESTERN COCHISE COUNTY... AT 110 PM MST...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING HEAVY RAIN AND FLASH FLOODING OVER THE WARNED AREA. TRAINED SPOTTERS IN AND AROUND HEREFORD HAVE REPORTED RAINFALL AMOUNTS OVER THE LAST 30 TO 45 MINUTES OF 0.92 TO 1.43 INCHES. THIS AMOUNT OF RAIN IN SUCH A SMALL TIME INTERVAL WILL PRODUCE EXCESSIVE RUNOFF LEADING TO FLASH FLOODING. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. LAT...LON 3141 11031 3137 11023 3147 11010 3156 11022 $$ EVANS WEATHER.GOV/TUCSON
000 WGUS75 KTWC 062039 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 139 PM MST MON AUG 6 2007 AZC003-062045- /X.EXP.KTWC.FF.W.0043.000000T0000Z-070806T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 139 PM MST MON AUG 6 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 PM MST FOR SOUTHWESTERN COCHISE COUNTY... HEAVY RAIN HAS SUBSIDED FOR THE TIME BEING...BUT WATER IS CONTINUING TO FLOW IN SOME STREAMS ACROSS THE WARNED AREA. ALSO...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM TONIGHT FOR COCHISE COUNTY DUE TO MORE THUNDERSTORMS EXPECTED THIS AFTERNOON. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. LAT...LON 3141 11031 3137 11023 3147 11010 3156 11022 $$ EVANS WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 9:40 AM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 6, 9:40 AM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 940 AM MST MON AUG 6 2007 .SYNOPSIS...A LOW PRESSURE CENTER OVER NORTHWEST MEXICO WILL TURN NORTH INTO SOUTHERN ARIZONA BY EARLY TUESDAY AS A TROUGH OF LOW PRESSURE DEVELOPS ALONG THE WEST COAST AND MOVES INLAND FOR ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SOUTHWEST FLOW AHEAD OF THE TROUGH IS EXPECTED TO TEMPORARILY PUSH THE DEEPER MOISTURE OUT OF THE AREA AND RESULT IN A DECREASE IN THUNDERSTORMS BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...INTERESTING START TO THE MORNING AS WARM TOPPED CONVECTION DEVELOPED OVER EASTERN PIMA/NW COCHISE COUNTY IN AN UPPER LEVEL DEFORMATION ZONE. RAINFALL RATES HAVE BEEN JUST OVER AN INCH PER HOUR WITH TOTAL AROUND THE TUCSON METRO AREA RANGING FROM A TRACE TO NEAR TWO INCHES NEAR THE CATALINA MOUNTAINS. VERY SOUPY AIR MASS IN PLACE WITH PW VALUES NEAR 2. ACTIVITY CURRENTLY MOVING INTO CENTRAL PIMA COUNTY/SOUTHEAST PINAL COUNTY AND SOUTHERN GRAHAM COUNTY. UPDATED ZONE FORECASTS EARLIER THIS MORNING FOR CURRENT CONDITIONS AND WILL LIKELY HAVE TO DO ANOTHER ONE...THIS ONE WILL CONCERN HIGH TEMPERATURES SINCE AREAS THAT HAVE HAD RAIN WILL NOT COME CLOSE TO FORECAST HIGHS. JUST WILL TAKE ME SOME TIME TO FIGURE OUT WHAT THE HIGHS WILL BE...ESPECIALLY IN TUCSON WHERE WE ARE CURRENTLY FORECASTING 90. ALL THIS ACTIVITY ALL ASSOCIATED WITH UPPER LOW/INVERTED TROF OVER THE CENTRAL GULF OF CALIFORNIA AND EXTENDING NORTH INTO SOUTHERN ARIZONA. EXTENSIVE CLOUD COVER CONTINUES ACROSS SOUTHEAST ARIZONA BUT HAS BEEN RAPIDLY DIMINISHING ACROSS SONORA MEXICO. WHERE IT HAS CLEARED SOUTH OF THE INTERNATIONAL BORDER...CUMULUS CLOUDS HAVE QUICKLY DEVELOPED WITH SOME STARTING TO BECOME TOWERING CU SOUTHWEST OF SANTA CRUZ COUNTY. MODELS SUGGEST THAT THE UPPER LEVEL DEFORMATION ZONE WILL SHIFT INTO CENTRAL PIMA COUNTY LATER THIS MORNING. ALSO WILL STORMS THAT DEVELOP SOUTH OF THE INTERNATIONAL BORDER CONTINUE TO MARCH NORTH AND THEN HOW FAR...ESPECIALLY IN AREAS THAT HAVE ALREADY BEEN HIT HARD THIS MORNING. STORMS WILL BE SLOW MOVERS AND DUMPERS. MID-SHIFT ISSUED A FLASH FLOOD WATCH FOR PIMA/SANTA CRUZ/COCHISE COUNTIES THROUGH 9 PM THIS EVENING AND I MIGHT HAVE TO EXTEND IT FURTHER NORTH LATER ON. && .HYDROLOGY...SIGNIFICANT RUNOFF CONTINUES ACROSS EASTERN PIMA COUNTY/NW COCHISE COUNTY THIS MORNING WITH SEVERAL FLASH FLOOD WARNINGS IN EFFECT. WILL CONTINUE TO KEEP WATCHFUL EYES ON THE STREAM GAGES AS THEY CONTINUE TO RISE. ADDITIONAL SMALL STREAM FLOOD ADVISORIES ARE OUT IN CENTRAL PIMA/SOUTHEAST PINAL AND SOUTHERN GRAHAM COUNTIES. && .AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR THROUGH THE EVENING HOURS. THIS ACTIVITY IN TURN COULD DROP CEILINGS AND VISIBILITIES INTO THE IFR CATEGORY IF OVER AN AIRPORT. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MST FROM ZONES 31>35. && JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 6, 6:22 AM MST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 622 AM MST MON AUG 6 2007 AZZ031>035-071400- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 622 AM MST MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. ...A FLASH FLOOD WATCH IS IN EFFECT FROM 9 AM MST THIS MORNING THROUGH 9 PM MST THIS EVENING... AN UPPER LEVEL LOW OVER THE GULF OF CALIFORNIA WILL MOVE TOWARD SOUTHERN ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED THIS MORNING IN A BAND THAT EXTENDS FROM CENTRAL PIMA COUNTY...ACROSS EASTERN PIMA COUNTY AND INTO NORTHERN COCHISE COUNTY. DOPPLER RADAR IS ESTIMATING THAT SOME OF THESE STORMS ARE PRODUCING HOURLY RAINFALL AMOUNTS IN EXCESS OF ONE INCH. THIS MORNINGS UPPER AIR OBSERVATION INDICATED A VERY SATURATED AIRMASS OVERHEAD. IN ADDITION...THE WINDS ALOFT ARE VERY WEAK WHICH MEANS THE STORM MOTIONS TODAY WILL BE VERY SLOW AND WILL THUS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. THE STORMS ARE EXPECTED TO BECOME SCATTERED TO NUMEROUS DURING THE LATE MORNING AND CONTINUE THROUGHOUT THE AFTERNOON AND INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A RESULT EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS SYSTEM PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-071400- SOUTHEAST PINAL COUNTY- 622 AM MST MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL LOW OVER THE GULF OF CALIFORNIA WILL MOVE TOWARD SOUTHERN ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED THIS MORNING IN A BAND THAT EXTENDS FROM CENTRAL PIMA COUNTY...ACROSS EASTERN PIMA COUNTY AND INTO NORTHERN COCHISE COUNTY. DOPPLER RADAR IS ESTIMATING THAT SOME OF THESE STORMS ARE PRODUCING HOURLY RAINFALL AMOUNTS IN EXCESS OF ONE INCH. THIS MORNINGS UPPER AIR OBSERVATION INDICATED A VERY SATURATED AIRMASS OVERHEAD. IN ADDITION...THE WINDS ALOFT ARE VERY WEAK WHICH MEANS THE STORM MOTIONS TODAY WILL BE VERY SLOW AND WILL THUS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. THE STORMS ARE EXPECTED TO BECOME SCATTERED DURING THE LATE MORNING AND CONTINUE THROUGHOUT THE AFTERNOON AND INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A RESULT EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS SYSTEM PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-071400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- 622 AM MST MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL LOW OVER THE GULF OF CALIFORNIA WILL MOVE TOWARD SOUTHERN ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED THIS MORNING IN A BAND THAT EXTENDS FROM CENTRAL PIMA COUNTY...ACROSS EASTERN PIMA COUNTY AND INTO NORTHERN COCHISE COUNTY. DOPPLER RADAR IS ESTIMATING THAT SOME OF THESE STORMS ARE PRODUCING HOURLY RAINFALL AMOUNTS IN EXCESS OF ONE INCH. THIS MORNINGS UPPER AIR OBSERVATION INDICATED A VERY SATURATED AIRMASS OVERHEAD. IN ADDITION...THE WINDS ALOFT ARE VERY WEAK WHICH MEANS THE STORM MOTIONS TODAY WILL BE VERY SLOW AND WILL THUS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. THE STORMS ARE EXPECTED TO BECOME MORE NUMEROUS DURING THE LATE MORNING AND CONTINUE THROUGHOUT THE AFTERNOON AND INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE UPPER LOW WILL MOVE TO THE NORTHEAST BY LATE TUESDAY. AS A RESULT EXPECT RAIN CHANCES TO BE SLIGHTLY LOWER ON TUESDAY. AS THIS SYSTEM PUSHES EAST SOME DRIER AIR WILL FILTER IN FROM THE WEST FOR A DECREASE IN RAIN CHANCES DURING THE MIDDLE TO LATTER PART OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:13 PM MST | Severe Thunderstorm Warning | TWC | Graham | 47 min |
| Aug 5, 5:44 PM MST | Flash Flood Warning | TWC | Graham | 2 hr |
| Aug 6, 3:16 AM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Aug 6, 5:03 AM MST | Areal Flood Advisory | TWC | Cochise, Pima | 4 hr |
| Aug 6, 5:44 AM MST | Flash Flood Watch | TWC | 15 hr | |
| Aug 6, 6:13 AM MST | Flash Flood Warning | TWC | Cochise, Pima | 2 hr |
| Aug 6, 7:31 AM MST | Flash Flood Warning | TWC | Pima | 89 min |
| Aug 6, 8:21 AM MST | Areal Flood Advisory | TWC | Graham, Greenlee, Pinal | 114 min |
| Aug 6, 8:48 AM MST | Areal Flood Advisory | TWC | Cochise | 117 min |
| Aug 6, 8:57 AM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 6, 9:29 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 6, 10:27 AM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee | 93 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.